Jump to content

Search the Community

Showing results for tags 'prednisone'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hello. My story is somewhat strange and I could really use some help and advice. I have been on fluoxetine from age 25 to 38. I did try and taper off it twice during that time and it didn't turn out well. It was originally prescribed for anxiety by a PCP. Right away I noticed muscle spasms, tics and twitches, and brain zaps but doctor said this wasn't a big deal. It made me feel better to be on it, so I stayed on it. About 4 years ago I had a bad period of depression and suicidal thoughts while on this drug. It was very unlike me as I had never really been a depressed person, mainly an anxious person. I started drinking too much wine to cope. Then dose was raised from 20-40mg. Over the last few years I noticed I often felt "keyed up" and aggravated, which I thought was anxiety, but didn't really feel like regular anxiety. I had to do a lot of physical exercise to exhaust myself and relieve the feeling. Then I started having parathesia and muscle pain, which was diagnosed as fibromyalgia. Then I developed what seemed to be a movement disorder starting in 2018? Tremors, muscle weakness, coordination problems, and being shaky and wobbly all the time. I suspected the prozac and planned to get off of it. In June 2019 I had a vaccine reaction, was prescribed prednisone 20mg tablets for 3 days, and had a horrible reaction to it which sent me to ER with hallucinations and many other symptoms including worse tremors and balance issues and hyperarousal. I have been extremely ill ever since. After the prednisone episode, due to continuing symptoms I wanted off the prozac too, so was tapered over a month. I originally did ok until I hit the 1-2 month mark. The akathesia that started after prednisone (I'm not sure if that is what I have. I can hold still but feel jittery inside, shaky inside, with constant internal tremors all over) got worse, tremors inside and out are worse, brain zaps, fatigue, parkinsonism and possible dystonia in my hands, trouble walking, migraines, smaller pupils, nausea, etc. I feel like I am going through a horrible withdrawal, and I don't know what to do. I have been seeing neurologists to rule out diseases and have had MRI, emg, nerve conduction study, etc. (which have come back normal.) Have had extensive bloodwork. Doctors blame the drugs. Psychiatrist wanted to put me on Gabapentin but I have been holding off because I am worried about side effects and withdrawal from that as well. I have migraine and am very sensitive to prescriptions. The doctors I am seeing are at Mayo clinic and appts are a month or more apart. I feel like I am not getting the treatment I need. I am also having some neck and spine issues on top of this which could be causing some of the numbness, but MRI'S aren't showing anything that could cause all the coordination problems I am having. At this point I am having trouble walking and functioning. It is terrifying. I am extremely stiff. Everything cramps up when I try to do things. Especially if I tense up even a little. I am extremely hyperaroused. Everything bothers me, sounds, lights, etc. I have no stress tolerance, no cold tolerance. I am fatigued and jittery at the same time. I have insomnia, poor appetite and I keep losing weight. I hurt all over. I am tingly all over. I have blurred vision (had eyes checked too). My hands and arms feel disconnected from my body. The tremors just keep getting worse. So... I do not know what to do here. The withdrawal is horrible. The tremors are getting worse in my face, tongue, eyes and neck. I am worried what they will progress to. I am scared to go back on prozac, but what else can I do? If I go back on, how much do I start with? Worried this is just going to keep getting worse, but since the prozac was probably causing or exacerbating a movement disorder, should I go back on? Also, doctors don't seem to know what to do with me and I'm worried about taking the wrong treatment. Should I stay off prozac and take the Gabapentin? Thank you for reading this and for any help you can give. I am only 38, with a young son. I am going through hell and very scared.
  2. Hi there - I've been lurking on the site for weeks now, but decided it was a good time to go ahead and start my own thread. My background is that I went in for plastic surgery and was given a mix of meds that made me go nuts. I was given high doses of prednisone for 5 days (which is known to cause mental issues) and wasn't tapered. The doctor had given me ativan to use as needed and I only took 7 pills over a 10 day timeframe before realizing how bad they were. I still wasn't sleeping so I was given ambien but only used it for 5 days due to the addictive nature. I didn't sleep for 3 days and freaked out and went to my first psychiatrist appointment ever. She prescribed me gabapentin to use as needed between 300-1200mg/day and doxepin at 10mg. I took this cocktail for a week and still only ever slept for 5 hours at a time, so she added Remeron. I took Remeron at 15mg for 5 days and at 7.5mg for another week. It really screwed with my brain even more. I couldn't concentrate at work and was all over the map and I felt really mentally slowed. I started having really scary urges, so my family brought me back to my home town and I stopped taking everything. The first 5 days was okay - I was able to sleep for 5 hours every night and then the next week all hell broke loose. I wanted to reinstate but since the meds never helped a bit I decided that it wasn't worth it. It's now 6 weeks after and I'm still having a really rough time. I'm very OCD and I'm afraid that I'm never going to heal. I went a good week sleeping about 7 or 8 hours a night but now panic and sheer anxiety have set in and I'm just obsessed over the idea that I'll never be the same. I've been taking OTC medication to help me sleep, and for a while I didn't have to take anything at all. I've been getting twitches all over and right now the back of my skull is tingling. I feel scared. I feel like such a fool - I never asked for this and it's scary as hell. I'm trying to go to work and be productive, but it's insanely hard without sleep and I just feel like I'm coming unglued. I know that I've been getting better. I can see the progress, but I'm so scared of more stuff coming in the future. My sleep is all over the place mostly because I'm super anxious and afraid that I'm dying and I feel compelled to contact another psychiatrist (one recommended on this site) but I don't know what they would do with me. They would just offer more drugs which I don't want to take. So, I feel stuck between a rock and a hard place. The biggest thing for me is sleep - which hasn't been good ever since the surgery. I don't know what to do about that. Everything gets worse when I don't sleep and I'm so scared of not sleeping for a week!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy